Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 83, NWS Milwaukee, WI

October 5, 2013Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 5, 2013, 1:43 PM CDT for Walworth County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2013, 1:43 PM CDT (18:43 UTC)
Expired
Oct 5, 2013, 2:30 PM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Walworth County, WI

The radar

The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1731 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS53 KMKX 051843
SVRMKX
WIC127-051930-
/O.NEW.KMKX.SV.W.0083.131005T1843Z-131005T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
143 PM CDT SAT OCT 5 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 230 PM CDT

* AT 138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  FONTANA-ON-GENEVA LAKE...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  LAKE GENEVA...ELKHORN...EAST TROY...COMO...SPRING PRAIRIE...
  SPRINGFIELD...TIBBETS...ABELLS CORNERS AND TROY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4254 8873 4284 8852 4276 8831 4266 8831
      4249 8848 4249 8863
TIME...MOT...LOC 1843Z 216DEG 17KT 4258 8855

HAIL...1.25IN
WIND...<50MPH

$$

EHT
4 follow-up statements
814 
WWUS53 KMKX 051850
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
150 PM CDT SAT OCT 5 2013

WIC127-051930-
/O.CON.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
150 PM CDT SAT OCT 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WALWORTH COUNTY UNTIL 230 PM CDT...

AT 147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMO...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
EAST TROY...SPRING PRAIRIE...SPRINGFIELD...ABELLS CORNERS AND TROY
CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4251 8846 4261 8865 4283 8850 4276 8831
      4266 8831
TIME...MOT...LOC 1851Z 216DEG 21KT 4263 8848

HAIL...1.25IN
WIND...<50MPH

$$

EHT
983 
WWUS53 KMKX 051859
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
159 PM CDT SAT OCT 5 2013

WIC127-051930-
/O.CON.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
159 PM CDT SAT OCT 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WALWORTH COUNTY UNTIL 230 PM CDT...

AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMO...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
EAST TROY...SPRING PRAIRIE...SPRINGFIELD AND TROY CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4251 8846 4261 8858 4282 8847 4276 8831
      4266 8831
TIME...MOT...LOC 1859Z 222DEG 21KT 4265 8845

HAIL...1.00IN
WIND...<50MPH

$$

EHT
586 
WWUS53 KMKX 051908
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
208 PM CDT SAT OCT 5 2013

WIC127-051930-
/O.CON.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
208 PM CDT SAT OCT 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WALWORTH COUNTY UNTIL 230 PM CDT...

AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON
AIRPORT...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4258 8840 4266 8847 4279 8840 4276 8831
      4266 8831
TIME...MOT...LOC 1909Z 231DEG 30KT 4267 8830

HAIL...1.00IN
WIND...<50MPH

$$

EHT
981 
WWUS53 KMKX 051913
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT SAT OCT 5 2013

WIC127-051923-
/O.CAN.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
213 PM CDT SAT OCT 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WALWORTH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4258 8840 4266 8847 4279 8840 4276 8831
      4266 8831
TIME...MOT...LOC 1913Z 240DEG 27KT 4266 8825

$$

EHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 12:13 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Oct 5, 12:13 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1213 PM CDT SAT OCT 5 2013

.UPDATE...

THE WARM FRONT IS INCHING NORTHWARD THIS MORNING. DENSE FOG IN
SOUTHEAST WI IMPROVED TO 1 TO 2 MILES...WHILE SHEBOYGAN AND PORT
WASHINGTON REMAIN SOCKED IN WITH THE LIGHT SOUTHEAST FLOW OFF THE
LAKE ON THE NORTH SIDE OF THE WARM FRONT. DENSE FOG ADVISORY IN
EFFECT UNTIL MID AFTERNOON THERE.

STRENGTHENING LOW LEVEL JET AND MOISTURE CONVERGENCE WITH A VORT MAX
MOVING OUT OF EASTERN IOWA IS LEADING TO INCREASING SHOWER COVERAGE
IN SOUTH CENTRAL WISCONSIN LATE THIS MORNING. THESE SHOWERS WILL
EXPAND/PROGRESS EASTWARD THROUGH EARLY AFTERNOON. 1000 J/KG OF MU
CAPE ALLOWING FOR A FEW EMBEDDED THUNDERSTORMS. WATCHING THE MORE
DISCRETE CELLS IN NORTH CENTRAL IL FOR STRENGTHENING...AS THAT
REGION HAS HIGHER CAPE AND BULK SHEAR VALUES. THESE VALUES WILL
GRADUALLY MOVE INTO SOUTHERN WI...BUT FOG AND LOW CLOUDS OVER
SOUTHERN WI WILL SLOW IT DOWN. LATEST HRRR KEEPS THE FORECAST
REFLECTIVITY FOR MIDDAY RATHER LIGHT. HIGH PRECIPITABLE WATER VALUES
WILL LEAD TO EFFICIENT RAINFALL THOUGH...SO WILL NEED TO WATCH FOR
FLOODING POTENTIAL ESPECIALLY IN URBAN AREAS.

WATER VAPOR IMAGERY SHOWS A STRONGER SHORTWAVE DOWN IN MISSOURI THAT
IS NOW FORECAST TO MOVE THROUGH NORTHEAST IL AROUND 00Z ALONG THE
SURFACE FRONTAL TROUGH INSTEAD OF SOUTHEAST WI. HOWEVER...THE
SURFACE TROUGH WILL EXTEND BACK INTO WEST CENTRAL WI...SO WHILE THE
STRONGEST 500MB SHORTWAVE WILL BE ABSENT...THERE WILL STILL BE
SURFACE CONVERGENCE...MODERATE BULK SHEAR...UPPER DIVERGENCE AND
STRONG 700MB OMEGA OVER SOUTHERN WI AT 00Z TO ALLOW FOR THUNDERSTORMS.

ANOTHER ROUND OF WIDESPREAD CONVECTION IS EXPECTED WITH THIS
FEATURE...MOST LIKELY BETWEEN 05 PM AND 10 PM IN THE MKX FORECAST
AREA. THIS WILL BE THE PERIOD FOR HEAVIEST RAIN AND STRONGEST WIND
GUSTS AND BEST POTENTIAL FOR SEVERE GUSTS. UNIDIRECTIONAL WIND
THROUGH THE COLUMN WILL LEAD TO THUNDERSTORMS QUICKLY DEVELOPING
INTO LINE SEGMENTS.

&&

.AVIATION/18Z TAFS/...

FOG CONTINUES TO THIN EXCEPT TOWARD SHEBOYGAN AND PORT WASHINGTON
AHEAD OF THE WARM FRONT AND WITH THE INFLUENCE OF MARINE AIR. CIGS
WILL REMAIN IFR OR LOWER UNTIL SCATTERED SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS SPREAD ACROSS SOUTH CENTRAL AND SOUTHEAST WI THROUGH
EARLY AFTERNOON. ANOTHER ROUND OF WIDESPREAD CONVECTION WITH HEAVY
RAIN AND STRONG WIND GUSTS WILL IMPACT SOUTHERN WI BETWEEN 5 PM TO
10 PM.

CONVECTION WILL END FROM WEST TO EAST SOON AFTER MIDNIGHT AS
OCCLUDED FRONT SLIDES EAST OF AREA.

&&

.MARINE...

WILL CONTINUE DENSE FOG ADVY INTO THE EVENING AS WARM...MOIST AIR
CONTINUES TO MOVE ACROSS COOLER NEAR SHORE WATERS OF LAKE MI.
SCATTERED MORNING AND EARLY AFTN CONVECTION WL GIVE WAY TO A MORE
WIDESPREAD PERIOD LATER THIS AFTN AND EVE.

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT SAT OCT 5 2013/

TODAY AND TONIGHT - CONFIDENCE...MEDIUM.

WL EXPAND DENSE FOG ADVY INTO MORE OF SOUTHEAST THROUGH THE EARLY
MORNING AND CONTINUE 14Z EXPIRATION. AS WARM FRONT IN NORTHERN IL
BEGINS TO SHIFT NWD...DENSE FOG SHOULD THIN THROUGH THE
MORNING...BUT NORTHERN AREAS MAY NEED TO BE EXTENDED A FEW HOURS.

OTRW...WEAKER WARM AIR ADVECTION WL CARRY NMRS CONVECTION ACROSS WRN
CWA EARLY THIS MRNG...HOWEVER FOCUS OF WAA REMAINS OVER NRN HALF OF
WI EARLY.  LOW LEVEL JET STRENGTHENS ONCE AGAIN AHEAD OF STRONG
UPPER LOW OVER NORTHERN PLAINS LATER THIS MRNG AND AFTERNOON ACROSS
NRN IL/SRN WI REGION.  SFC LOW SLIGHTLY WWD POSITION AT 12Z COMPARED
TO EARLIER RUNS...AND 00Z NAM CONTINUES TO ADJUST ITS TIMING AND
POSITION TO MORE FAVORED GFS AND ECMWF.  INCREASING SOUTH WINDS
AHEAD OF SFC LOW WL ALLOW WARM FRONT OVER NRN IL TO MOVE NWD ACROSS
PORTIONS OF SRN WI TODAY AS SURFACE OCCLUSION BEARS DOWN ON THE
AREA.  OCCLUSION MAKES SLOW EWD PROGRESS TODAY...AND LOOKS LIKE IT
WILL EXIT ERN CWA AROUND 06Z.  STRONGER LAYER Q-VECTOR CONVERGENCE
SPREADS IN THIS AFTN AND TNGT WITH OCCLUSION AND UPPER LEVEL SHORT
WAVE.  MUCAPE CURRENTLY AROUND 500 J/KG EXPECTED TO INCREASE TO
1500-2000 J/KG LATER TODAY AHEAD OF OCCLUSION.  NO PROBLEM WITH
AVAILABLE SHEAR FAVORING MULTICELLS AND SUPERCELLS MODE.  IF LOW
CLOUDS CLEAR OUT IN TIME ACROSS PORTIONS OF THE CWA...SHEAR AND
INSTABILITY SHOULD BE ENOUGH TO TRIGGER STRONG TO SEVERE
CONVECTION.  CAN NOT RULE OUT A TORNADO CONSIDERING STRENGTH OF
FORCING.  PWAT REMAINS OVER 200 PERCENT OF NORMAL...SO IF EXPECTED
NORTH TO SOUTH LINE OF CONVECTION LINGERS OVER AREA...POTENTIAL FOR
FLASH FLOODING.  WARM CLOUD DEPTH PRIOR TO AFTN CONVECTION OVER 11K
FEET.  FORTUNATELY HEAVIEST RAINFALL OF THE PAST SEVERAL DAYS HAS
BEEN MOSTLY WEST AND SOUTH OF CWA.

WILL CONTINUE SMALLER THREAT FOR CONVECTION LATE TONIGHT IN ERN CWA
DUE TO LINGERING LOW LEVEL JET IN THE AREA.

SUNDAY - CONFIDENCE...MEDIUM
SLOW MOVING NEARLY STACKED LOW PROGGD TO TRAVERSE FROM WESTERN IOWA
INTO CNTRL IL THROUGH SUNDAY NIGHT. PLENTY OF DRY AIR WRAPPING
AROUND THIS SYSTEM WITH DRY SLOT ACRS MUCH OF WI. 850 COLD ADVECTION
FROM THE SOUTHWEST. SOME MODELS SHOW CLOSE TO ZERO CELSIUS TOWARDS
THE IL BORDER BY LATER SUNDAY NIGHT. THE NAM MODEL IS THE ONLY MODEL
TO DEVELOP SOME DEF ZONE PRECIP SUNDAY NIGHT WITH A BIT MORE 700 RH
ON THE NORTHERN SIDE OF THE SYSTEM THAN THE OTHER MODELS. SURFACE
TROUGH AXIS EXTENDS ACROSS NRN AND WRN WI SO GIVEN THE PROGGD
PLACEMENT OF DRY RH AND QPF...WILL REMOVE POPS FOR SUNDAY BUT LEAVE
THEM IN FOR SUNDAY NIGHT.

MONDAY - CONFIDENCE...MEDIUM
MODEL CONSENSUS IS TO MOVE LOW FROM CNTRL IL INTO NE IN. BROAD 850
MILLIBAR CIRCULATION BECOMES CLOSED ACROSS LWR MI DURING THE
AFTERNOON. SURFACE/850 TROUGH EXTENDS FROM THE LWR MI LOW INTO
CNTRL/SRN WI ENHANCING LOW LEVEL FORCING. IN ADDITION TO THE RIPPLES
WRAPPING WEST AND SOUTHWEST AROUND THE PERIPHERY OF THE UPPER LOW
CENTER. SO WILL HAVE CHANCE POPS FOR SHRA IN THIS PATTERN. THE 00Z
ECMWF HAS THROWN A BIT OF A WRENCH INTO THINGS BY COMING IN WITH A
MUCH MORE PROGRESSIVE SOLUTION HOWEVER GIVEN THE CURRENT LOCATION
AND STRUCTURE OF THIS SYSTEM WOULD APPEAR THAT LEANING TOWARDS A
SLOWER SOLUTION HAS MORE CREDENCE AT THIS POINT. WILL NOT JUMP ON
THIS NEW ECMWF DEVELOPMENT YET ESP WITH THE NAM/GFS/GEM ALL SHOWING
A SLOWER LOOK.

TUESDAY - CONFIDENCE...MEDIUM
LOW PLODS INTO THE EASTERN GREAT LAKES WITH CYCLONIC FLOW ON THE
WESTERN SIDE STILL LINGERING INTO EASTERN WI. ALLBLEND HAS SOME
SLIGHT POPS IN THE EAST AND FOR NOW THIS IS FINE. WITH THE FASTER
00Z ECMWF WAS TEMPTED TO PULL THIS POP BUT AFTER COORD WITH LOT/GRB
WAS DECIDED TO LEAVE THIS AS IS FOR NOW AND STICK WITH THE CONSENSUS.
APPEARS INFLUENCE OF THE UPPER CIRCULATION GETS FAR ENOUGH AWAY WITH
SURFACE RIDGING BUILDING IN FOR THE AFTERNOON.

WEDNESDAY THROUGH FRIDAY - CONFIDENCE...MEDIUM
SURFACE/850 HIGH CENTERED OVER THE AREA ON WEDNESDAY. WITH A SHIFT
TO THE EAST ON THURSDAY AND FRIDAY...THIS SETS UP A RETURN SOUTHERLY
FLOW WHICH BRINGS MILDER 925 TEMPS INTO THE AREA.

AVIATION/12Z TAFS/...AREAS OF DENSE FOG WILL GRADUALLY THIN THIS
MORNING AS WINDS INCREASE AS WARM FRONT IN NRN IL ADVANCES NORTH.
CIGS MAY EVEN INCREASE TO VFR FOR A TIME BEFORE NMRS CONVECTION
SPREADS IN LATE MRNG AND AFTN. CONVECTION SHOULD END OVERNIGHT WRN
AREAS AS OCCLUDED FRONT SLIDES EAST OF AREA.

MARINE...WL CONTINUE DENSE FOG ADVY INTO THE AFTN AS WARM...MOIST AIR
CONTINUES TO MOVE ACROSS COOLER NEAR SHORE WATERS OF LAKE MI.
SCATTERED MORNING AND EARLY AFTN CONVECTION WL GIVE WAY TO A MORE
WIDESPREAD PERIOD LATER THIS AFTN AND EVE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR WIZ052-060.

LM...DENSE FOG ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646.

&&

UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...MBK
SUNDAY THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Oct 5, 11:21 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1121 AM CDT SAT OCT 5 2013

WIZ046-047-051-052-056>060-062>072-061630-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1121 AM CDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VISIBILITIES IN WIDESPREAD FOG WILL GRADUALLY IMPROVE FROM SOUTH TO
NORTH THROUGH THE AFTERNOON. THERE WILL STILL BE DENSE FOG IN
AREAS OF EAST CENTRAL AND SOUTHEAST WISCONSIN WITH VISIBILITIES
DROPPING TO 1/4 MILE...ESPECIALLY IN SHEBOYGAN AND OZAUKEE
COUNTIES WHERE A DENSE FOG ADVISORY IS IN EFFECT UNTIL 3 PM CDT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTHERN
WISCONSIN THIS AFTERNOON...WITH A SECOND BAND DEVELOPING AND
MOVING THROUGH LATE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. THE MAIN RISK WILL BE DAMAGING
WINDS. LARGE HAIL IS POSSIBLE...AND A TORNADO CAN NOT BE RULED
OUT.

HEAVY RAIN WILL ACCOMPANY THE STRONGER THUNDERSTORMS PRODUCING
LOCALIZED URBAN AND RURAL FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-061630-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1121 AM CDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MARINE DENSE FOG ADVISORY REMAINS IN EFFECT FROM SHEBOYGAN TO
WINTHROP HARBOR ILLINOIS THROUGH EARLY EVENING. THE DENSE FOG WILL
REDUCE THE VISIBILITY TO LESS THAN ONE MILE.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MIDDAY. SEVERAL ROUNDS
OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Oct 5, 1:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
136 PM CDT SAT OCT 5 2013

WIZ058-064-065-051900-
DODGE-JEFFERSON-WAUKESHA-
136 PM CDT SAT OCT 5 2013

...STRONG THUNDERSTORM MOVING INTO HELENVILLE AND OCONOMOWOC...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DELAFIELD...MOVING
NORTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DOUSMAN BY 150 PM CDT...
  DELAFIELD BY 155 PM CDT...
  OKAUCHEE LAKE AND 6 MILES WEST OF HARTLAND BY 200 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EHT

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 11:51 PM CDTDense Fog AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more11 hr
Oct 5, 11:18 AM CDTDense Fog AdvisoryMKXOzaukee, Sheboygan4 hr
Oct 5, 2:13 PM CDTAreal Flood AdvisoryMKXRacine, Walworth, Waukesha3 hr
Oct 5, 2:19 PM CDTFlash Flood WarningMKXWaukesha3 hr
Oct 5, 2:28 PM CDTFlash Flood WatchMKXKenosha, Milwaukee, Racine, Walworth, Waukesha6 hr
Oct 5, 2:35 PM CDTAreal Flood AdvisoryMKXMilwaukee, Racine3 hr
Oct 5, 2:46 PM CDTFlash Flood WarningMKXMilwaukee3 hr
Oct 5, 2:53 PM CDTSpecial Marine WarningMKX97 min
Oct 5, 4:02 PM CDTAreal Flood AdvisoryMKXKenosha3 hr
Oct 5, 5:22 PM CDTFlash Flood WarningMKXKenosha3 hr
Oct 5, 5:37 PM CDTAreal Flood AdvisoryMKXRacine3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.